Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 126, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 20, 2011, 2:47 AM CDT for 5 counties in Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2011, 2:47 AM CDT (07:47 UTC)
- Expired
- Apr 20, 2011, 3:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, KY, Casey County, KY, Clinton County, KY, Cumberland County, KY, Russell County, KY
The radar
The Louisville radar (KLVX), 140 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 9:13 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
526
WUUS53 KLMK 200747
SVRLMK
KYC001-045-053-057-207-200815-
/O.NEW.KLMK.SV.W.0126.110420T0747Z-110420T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
247 AM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 315 AM CDT/415 AM EDT/
* AT 342 AM EDT/242 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EVONA TO
CLAYWELL...MOVING EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
MAINLY RURAL AREAS OF EASTERN ADAIR...NORTHERN CLINTON...NORTHERN
CUMBERLAND...RUSSELL AND SOUTHERN CASEY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3673 8549 3674 8549 3675 8554 3726 8511
3724 8475 3711 8492 3706 8492 3699 8485
3695 8492 3695 8494 3686 8507 3684 8507
3683 8504 3677 8501 3671 8503
TIME...MOT...LOC 0746Z 276DEG 94KT 3716 8477 3683 8516
WIND...HAIL 60MPH 1.00IN
$$
BJS2 follow-up statements
947
WWUS53 KLMK 200759
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 AM EDT WED APR 20 2011
KYC001-200809-
/O.CAN.KLMK.SV.W.0126.000000T0000Z-110420T0815Z/
ADAIR KY-
259 AM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAIR COUNTY IS
CANCELLED...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3673 8549 3674 8549 3693 8528 3693 8524
3699 8522 3723 8494 3724 8475 3711 8492
3706 8492 3699 8485 3695 8494 3686 8507
3684 8507 3683 8504 3677 8501 3671 8503
TIME...MOT...LOC 0759Z 276DEG 94KT 3706 8435 3674 8475
$$
KYC045-053-057-207-200815-
/O.CON.KLMK.SV.W.0126.000000T0000Z-110420T0815Z/
CASEY KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
259 AM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM
CDT/415 AM EDT/ FOR NORTHERN CLINTON...NORTHERN CUMBERLAND...RUSSELL
AND SOUTHEASTERN CASEY COUNTIES...
AT 356 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 23 MILES SOUTHEAST OF ARGYLE TO
11 MILES EAST OF NORA...MOVING EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
MAINLY RURAL AREAS OF NORTHERN CLINTON...NORTHERN CUMBERLAND...
RUSSELL AND SOUTHEASTERN CASEY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3673 8549 3674 8549 3693 8528 3693 8524
3699 8522 3723 8494 3724 8475 3711 8492
3706 8492 3699 8485 3695 8494 3686 8507
3684 8507 3683 8504 3677 8501 3671 8503
TIME...MOT...LOC 0759Z 276DEG 94KT 3706 8435 3674 8475
WIND...HAIL 60MPH 1.00IN
$$
BJS806
WWUS53 KLMK 200812
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 AM CDT WED APR 20 2011
KYC045-053-057-207-200822-
/O.EXP.KLMK.SV.W.0126.000000T0000Z-110420T0815Z/
CASEY KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
312 AM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLINTON...NORTHERN
CUMBERLAND...RUSSELL AND SOUTHEASTERN CASEY COUNTIES WILL EXPIRE AT
315 AM CDT/415 AM EDT/...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3673 8549 3674 8549 3693 8528 3693 8524
3699 8522 3723 8494 3724 8475 3711 8492
3706 8492 3699 8485 3695 8494 3686 8507
3684 8507 3683 8504 3677 8501 3671 8503
TIME...MOT...LOC 0812Z 276DEG 94KT 3688 8394 3658 8436
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:27 AM CDT, 20 minutes earlier.
Area forecast discussion, Apr 20, 2:27 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 327 AM EDT WED APR 20 2011 .SHORT TERM (TODAY AND TONIGHT)... A VERY BUSY WEATHER NIGHT HERE IN THE OHIO VALLEY. INTENSE QUASI-LINEAR CONVECTIVE SYSTEM RAMMED THROUGH THE REGION EARLY THIS MORNING. CURRENTLY THIS SYSTEM IS STILL AFFECTING PORTIONS OF SOUTH-CENTRAL AND EASTERN KENTUCKY. BEHIND THE LINE...LARGE AREA OF STRATIFORM RAIN WITH EMBEDDED THUNDERSTORMS CONTINUES. ACTUAL SURFACE FRONT IS NOW GETTING READY TO CROSS OVER THE IL/IN BORDER AND WILL SWING THROUGH KENTUCKY LATER THIS MORNING. ADDITIONAL CONVECTION CONTINUES JUST ALONG AND AND AHEAD OF THE FRONT WHICH WILL IMPACT THE AREA LATER THIS MORNING. OVERALL SEVERE THREAT IS LIMITED TO JUST OUR SOUTHEAST SECTIONS. SO AM PLANNING ON DROPPING THE TORNADO WATCH FOR MUCH OF OUR REGION WITH THE MORNING FORECAST ISSUANCE. WILL BE COORDINATING THIS WITH SPC BEFORE GOING TO PRESS. OTHERWISE...FOR THE REMAINDER OF THE OVERNIGHT PERIOD...EXPECT WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO PERSIST AND THEN DIMINISH FROM WEST TO EAST LATER THIS MORNING. SFC COLD FRONT SHOULD PASS THROUGH THE REGION THIS MORNING AND WE SHOULD START TO SEE IMPROVING CONDITIONS LATER THIS AFTERNOON. COOLER AND DRIER AIR WILL PUSH INTO THE REGION WITH HIGHS TODAY RANGING FROM THE UPPER 50S TO THE LOWER 60S IN THE NORTH WITH MID-UPPER 60S IN THE SOUTH. THOUGH THOSE HIGHER READINGS IN THE SOUTHEAST WILL LIKELY OCCUR EARLY THIS MORNING WITH A COOLDOWN EXPECTED AFTER THE CONVECTIVE LINE PASSES. DRY CONDITIONS ARE EXPECTED TONIGHT AS WEAK HIGH PRESSURE BUILDS INTO THE REGION. IN GENERAL...PARTLY CLOUDY SKIES ARE EXPECTED WITH LOWS DROPPING INTO THE LOWER 40S ACROSS SOUTHERN INDIANA WITH MID-UPPER 40S EXPECTED ACROSS MUCH OF KENTUCKY. .LONG TERM (THURSDAY - TUESDAY)... THURSDAY THROUGH SATURDAY NIGHT... MAJORITY OF THE SHORT-MEDIUM RANGE MODELS SUGGEST THAT SFC FRONTAL BOUNDARY TO THE SOUTH WILL RETREAT BACK AS A WARM FRONT DURING THE DAY ON THURSDAY. THIS WILL LIKELY RESULT IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE REGION ON THURSDAY. IT DOES APPEAR THAT FAIRLY GOOD COVERAGE IS EXPECTED THURSDAY NIGHT...THUS HAVE INCREASED POPS TO LIKELY FOR THIS TIME FRAME. AS THE FRONT SLOWLY MOVES NORTH THROUGH KY...RENEWED THUNDERSTORM DEVELOP SEEMS LIKELY FOR FRIDAY AS WELL. IT STILL SEEMS REASONABLE THAT THE FRONT MAY PUSH FAR ENOUGH NORTHWARD THAT WE COULD SEE A BREAK BY FRIDAY AFTERNOON/EVENING...BUT ADVANCING COLD FRONT COMING IN FROM THE NORTHWEST WOULD BRING BACK SHOWERS AND STORMS LATE FRIDAY NIGHT AND INTO SATURDAY. THERE IS STILL A BIT OF MODEL SPREAD ABOUT HOW FAR SOUTH THE FRONT WILL GET ON SATURDAY AND SATURDAY NIGHT. BOTH OF THE 20/00Z EURO AND GFS RUNS SUGGEST THAT THE FRONT WILL STALL OUT NEAR THE OHIO RIVER AND THEN LIFT BACK NORTH. SEVERE THREAT IS STILL THERE SINCE WE'LL BE IN THE WARM SECTOR. SOMETHING THAT WE'LL NEED TO WATCH OVER THE COMING DAYS. HOWEVER...BIGGER PROBLEM WILL LIKELY BE THE EXCESSIVE RAINFALL DUE TO ALL OF THE EXPECTED CONVECTION. THIS WILL LIKELY RESULT IN AREA RIVERS RISING THROUGH THE PERIOD. TEMPERATURES WILL NEAR NORMAL THROUGH THE PD WITH HIGHS ON THURSDAY WARMING INTO THE LOWER-MID 60S. AS THE WARM FRONT SURGES NORTHWARD...FRIDAY AND SATURDAY WILL LIKELY SEE HIGHS IN THE MID-UPPER 70S. OVERNIGHT LOWS WILL BE IN THE LOWER-MID 50S THURSDAY NIGHT WITH LOWS IN THE LOWER 60S FRIDAY AND SATURDAY NIGHT. SUNDAY THROUGH TUESDAY... SFC FRONTAL BOUNDARY LOOKS TO RETREAT BACK TO THE NORTH DURING THE DAY ON SUNDAY. WITH THE AREA BEING IN THE WARM SECTOR...CAN NOT RULE OUT A FEW STRAY SHOWERS OR STORMS IN AROUND THE AREA FOR EASTER SUNDAY. IT WILL BE QUITE WARM WITH HIGHS IN THE UPPER 70S TO THE LOWER 80S. WITH SFC FRONT WAY TO THE NORTH ON MONDAY...PLAN ON KEEPING THE FORECAST DRY THROUGH THIS TIME PERIOD. BY TUESDAY...ANOTHER SFC LOW IS EXPECTED TO DEVELOP AND MOVE THROUGH THE PLAINS AND THEN INTO THE GREAT LAKES. THIS WILL DRAG A SFC COLD FRONT THROUGH THE REGION ON TUESDAY...POSSIBLY BRINGING YET ANOTHER ROUND OF HEAVY RAINS AND POSSIBLE SEVERE WEATHER. STAY TUNED. TEMPS ON MONDAY AND TUESDAY WILL BE WARM WITH HIGHS IN THE LOWER 80S...AND OVERNIGHT LOWS IN THE LOWER TO MID 60S. && .AVIATION (06Z TAF ISSUANCE)... MATURE SQUALL LINE CURRENTLY MOVING THROUGH SOUTHERN INDIANA AND CENTRAL KENTUCKY EARLY THIS MORNING. CURRENTLY THE SYSTEM IS MOVING THROUGH LOUISVILLE INTERNATIONAL...BUT THE WORST OF THE SEVERE CONDITIONS WILL BE EAST OF KSDF BY 20/06Z. THE SQUALL LINE WILL EVENTUALLY AFFECT BLUEGRASS FIELD IN LEXINGTON. BASED ON RADAR ESTIMATES THE LINE SHOULD BE IMPACTING THE TERMINAL BY 20/06Z. WE EXPECT IFR CONDITIONS WITH SFC WINDS GUSTING AS HIGH TO 40-50KTS. FURTHER SOUTH AT KBWG...SQUALL LINE IS TAKING A BIT MORE OF AN EAST-WEST ORIENTATION AND DIPPING SLOWLY TO THE SOUTH. LATEST RADAR IMAGERY SHOWING A BIT OF A GUST FRONT COMING OUT OF THE LINE AND THAT MAY IMPACT KBWG BEFORE THE RAIN GETS THERE. ADDITIONAL CONVECTION IN SOUTHWEST KENTUCKY WILL ALSO IMPACT KBWG...SO STORMY CONDITIONS ARE EXPECTED THERE FOR MUCH OF THE OVERNIGHT PERIOD. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........MJ LONG TERM.........MJ AVIATION..........MJ
Hazardous weather outlook, Apr 19, 4:35 PM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 535 PM EDT TUE APR 19 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 535 PM EDT TUE APR 19 2011 /435 PM CDT TUE APR 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SEVERE WEATHER OUTBREAK EXPECTED LATE THIS EVENING AND OVERNIGHT OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT. THUNDERSTORMS WILL MOVE INTO THE WESTERN PORTIONS OF THE AREA AROUND 10 PM EDT TONIGHT. THE STORMS WILL RACE EASTWARD BETWEEN 10 PM AND 4 AM ACROSS THE FORECAST AREA. THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH...WITH ISOLATED DESTRUCTIVE WINDS OF 70 TO 80 MPH. ISOLATED TORNADOES ARE ALSO EXPECTED...ALONG WITH SOME HAIL. HEAVY RAINFALL WITH TOTALS OF 1 TO 1.5 INCHES WITH LOCALLY HIGHER AMOUNTS...IS ALSO LIKELY. SINCE THESE SEVERE AND POTENTIALLY FLASH FLOOD PRODUCING STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT NIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER AS WELL AS FLASH FLOOD FATALITIES OCCUR LATE AT NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE IN THE BLUEGRASS AND LAKE CUMBERLAND REGIONS EARLY WEDNESDAY MORNING BUT WILL MOVE QUICKLY OFF TO THE EAST. SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND FRIDAY AHEAD OF THE NEXT SYSTEM...WHICH MAY BRING A ROUND OF STRONG STORMS MAINLY FROM FRIDAY NIGHT INTO SATURDAY. THIS SYSTEM HAS LOST SOME OF ITS POTENCY IN RECENT FORECASTS...STAY TUNED TO SEE HOW THIS NEXT SYSTEM SHAPES UP. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE REST OF THE WEEKEND AND INTO EARLY NEXT WEEK. HEAVY RAINS FROM THE STORMS ARE EXPECTED TO CAUSE RISING WATER LEVELS ON AREA RIVERS...INCLUDING THE OHIO...AND MAY RESULT IN FLASH FLOODS AND AREAL FLOODING AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR TONIGHT AND MAY BE NEEDED LATE IN THE WEEK THROUGH THE WEEKEND. KIRKPATRICK
In the hours before
Local storm report, Apr 20, 2:23 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM TSTM WND DMG GLASGOW 37.00N 85.92W
04/20/2011 BARREN KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE. A TREE WAS
BLOCKING CHERRY STREET IN THE TOWN OF GLASGOW.
&&
EVENT NUMBER LMK1100466
MRCLocal storm report, Apr 20, 2:30 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL 6 W GREENSBURG 37.26N 85.60W
04/20/2011 E1.00 INCH GREEN KY LAW ENFORCEMENT
&&
EVENT NUMBER LMK1100467
MRCSpecial weather statement, Apr 20, 2:34 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 AM EDT WED APR 20 2011
KYZ075-081-082-200800-
CLINTON-CUMBERLAND-MONROE-
234 AM CDT WED APR 20 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOMPKINSVILLE...AND MOVING EAST AT 60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BURKESVILLE...
ALBANY...
TANBARK AND KETTLE...
GREEN GROVE AND HEGIRA...
BROWNS CROSSROADS AND WAGO...
UPCHURCH AND SAVAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3663 8562 3681 8562 3684 8505 3677 8501
3670 8502 3667 8500 3662 8500 3662 8534
TIME...MOT...LOC 0734Z 270DEG 56KT 3672 8549
BJSLocal storm report, Apr 20, 2:37 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM TSTM WND DMG FRANKFORT 38.19N 84.87W
04/20/2011 FRANKLIN KY LAW ENFORCEMENT
TREES WERE DOWN ON ROADWAYS THROUGHOUT THE CITY. A SIGN
WAS BLOWN IN TO A WINDOW AT A BUSINESS IN THE 800 BLOCK
OF LOUISVILLE ROAD.
&&
EVENT NUMBER LMK1100468
MRCLocal storm report, Apr 20, 2:40 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 AM TSTM WND DMG LEXINGTON 38.04N 84.46W
04/20/2011 FAYETTE KY LAW ENFORCEMENT
A TREE WAS DOWN AT THE INTERSECTION OF MCDOWELL AND
FONTAINE ROADS.
&&
EVENT NUMBER LMK1100469
MRCLocal storm report, Apr 20, 2:41 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 AM TSTM WND DMG PARIS 38.21N 84.26W
04/20/2011 BOURBON KY LAW ENFORCEMENT
A TREE WAS DOWN ON GEORGETOWN ROAD.
&&
EVENT NUMBER LMK1100470
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:26 PM CDT | Special Weather Statement | LMK | Hancock | 49 min |
| Apr 19, 9:51 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 24 min |
| Apr 19, 9:59 PM CDT | Tornado Warning | LMK | Hancock | 46 min |
| Apr 19, 10:11 PM CDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 34 min |
| Apr 19, 10:29 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Meade | 46 min |
| Apr 19, 10:34 PM CDT | Tornado Warning | LMK | Meade | 41 min |
| Apr 19, 10:45 PM CDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 30 min |
| Apr 19, 10:54 PM CDT | Tornado Warning | LMK | Breckinridge, Meade | 36 min |
| Apr 19, 11:04 PM CDT | Tornado Warning | LMK | Bullitt, Hardin, Jefferson | 56 min |
| Apr 19, 11:13 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Hardin, Meade, Ohio | 47 min |
| Apr 19, 11:17 PM CDT | Tornado Warning | LMK | Trimble | 43 min |
| Apr 19, 11:25 PM CDT | Tornado Warning | LMK | Henry, Oldham, Trimble | 50 min |
| Apr 19, 11:38 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Grayson, Hardin, Hart, Larue, Nelson | 37 min |
| Apr 19, 11:44 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Henry, Nelson, Shelby, Spencer | 46 min |
| Apr 19, 11:49 PM CDT | Tornado Warning | LMK | Shelby, Spencer | 26 min |
| Apr 20, 12:09 AM CDT | Severe Thunderstorm Warning | LMK | Marion, Nelson, Washington | 36 min |
| Apr 20, 12:10 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Butler, Edmonson, Grayson, Hart, Metcalfe and 1 more | 35 min |
| Apr 20, 12:17 AM CDT | Areal Flood Advisory | LMK | Breckinridge, Grayson, Hancock, Ohio | 3 hr |
| Apr 20, 12:18 AM CDT | Severe Thunderstorm Warning | LMK | Green, Larue, Marion, Taylor | 42 min |
| Apr 20, 12:19 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 6 more | 41 min |
| Apr 20, 12:26 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more | 34 min |
| Apr 20, 12:43 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson | 47 min |
| Apr 20, 12:43 AM CDT | Tornado Warning | LMK | Bourbon, Fayette, Harrison, Scott | 17 min |
| Apr 20, 12:50 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Butler, Edmonson, Hart, Metcalfe and 2 more | 40 min |
| Apr 20, 12:58 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Nicholas and 1 more | 32 min |
| Apr 20, 1:02 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Clark, Garrard, Jessamine, Lincoln, Madison | 43 min |
| Apr 20, 1:02 AM CDT | Tornado Warning | LMK | Logan, Simpson | 28 min |
| Apr 20, 1:07 AM CDT | Flash Flood Warning | LMK | Butler, Edmonson, Grayson, Ohio | 3 hr |
| Apr 20, 1:07 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Lincoln, Russell, Taylor | 38 min |
| Apr 20, 1:25 AM CDT | Tornado Warning | LMK | Allen, Simpson | 35 min |
| Apr 20, 1:29 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Butler, Edmonson, Hart, Logan and 3 more | 46 min |
| Apr 20, 1:49 AM CDT | Areal Flood Advisory | LMK | Barren, Boyle, Casey, Edmonson, Grayson, Green and 8 more | 3 hr |
| Apr 20, 1:49 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Garrard, Green, Lincoln and 4 more | 41 min |
| Apr 20, 1:52 AM CDT | Tornado Warning | LMK | Allen, Barren, Monroe | 23 min |
| Apr 20, 2:13 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Cumberland, Metcalfe, Monroe | 32 min |
| Apr 20, 2:16 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Casey, Clinton, Cumberland, Metcalfe and 2 more | 29 min |
| Apr 20, 2:34 AM CDT | Special Weather Statement | LMK | Clinton, Cumberland | 26 min |
| Apr 20, 6:45 AM CDT | River Flood Advisory | LMK | Ohio | 24 hr |
| Apr 20, 9:24 AM CDT | River Flood Warning | LMK | Jefferson, Oldham | 15 days |
| Apr 20, 9:24 AM CDT | River Flood Warning | LMK | Jefferson, Meade | 49 hr |
| Apr 20, 9:24 AM CDT | River Flood Warning | LMK | Breckinridge, Hancock | 17 days |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.